Differential and Integral Equations

The initial value problem for a generalized Boussinesq equation

Adrian Constantin and Luc Molinet

Full-text: Open access


We prove a result on the existence and uniqueness of a local solution to a generalized Boussinesq equation for initial data of low regularity. We also discuss the existence of global solutions and the occurrence of blow-up phenomena. Our results are applicable to several physically relevant equations that are obtained as special cases of our model equation.

Article information

Differential Integral Equations, Volume 15, Number 9 (2002), 1061-1072.

First available in Project Euclid: 21 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10]
Secondary: 35A07 35B30: Dependence of solutions on initial and boundary data, parameters [See also 37Cxx] 35B40: Asymptotic behavior of solutions


Constantin, Adrian; Molinet, Luc. The initial value problem for a generalized Boussinesq equation. Differential Integral Equations 15 (2002), no. 9, 1061--1072. https://projecteuclid.org/euclid.die/1356060763

Export citation